Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The translation planes of order 49 and their automorphism groups


Authors: C. Charnes and U. Dempwolff
Journal: Math. Comp. 67 (1998), 1207-1224
MSC (1991): Primary 51E15, 68R05, 05B25
DOI: https://doi.org/10.1090/S0025-5718-98-00961-2
MathSciNet review: 1468940
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using isomorphism invariants, we enumerate the translation planes of order 49 and determine their automorphism groups.


References [Enhancements On Off] (What's this?)

  • 1. A. Aho, B. W. Kernighan and P. J. Weinberger. The AWK Programming Language. Addison-Wesley, Reading, Mass., 1988.
  • 2. R. D. Baker and G. L. Ebert, Construction of two-dimensional flag-transitive planes. Geom. Dedicata, 27 (1988), 9-14. MR 89f:51017
  • 3. C. Charnes, Ph.D. thesis, Cambridge University, 1989.
  • 4. C. Charnes, Quadratic matrices and the translation planes of order $5^2$. Coding Theory, Design Theory, Group Theory, Proceedings of the M. Hall Conference (Eds. D.Jungnickel, S.A. Vanstone), J. Wiley and Sons, Inc. New York, 1993, pp.155-161. MR 94h:51016
  • 5. C. Charnes, A pair of mutually polar translation planes. Ars. Comb., 37 (1994), 121-128. MR 95d:05028
  • 6. C. Charnes and U. Dempwolff, Involutory homologies and translation planes of order 49. Abstracts Australian Mathematical Society Annual Conference, University of Wollongong, July 5-9, 1993.
  • 7. C. Charnes and U. Dempwolff, Spreads ovoids and $S_5$, Geom. Dedicata, 56 (1995), 129-143.
  • 8. J. H. Conway, P. B. Kleidman and R. A. Wilson, New families of ovoids in $O^+_8$. Geom. Dedicata, 26 (1988), 157-170.
  • 9. P. Dembowski, Finite Geometries. Springer-Verlag, Berlin, 1968.
  • 10. U. Dempwolff, Translation planes of order 27. Designs, Codes and Cryptography, 4 (1994), 105-121.
  • 11. G. Heimbeck, Translationsebenen der Ordnung 49 mit einer Quaternionengruppe von Dehnungen. Journal of Geometry, 44 (1992), 65-76.
  • 12. G. Heimbeck, Translationsebenen der Ordnung 49 mit Scherungen. Geom. Dedicata, 27 (1988), 87-100.
  • 13. U. Dempwolff and A. Reifart, The classification of the translation planes of order 16 , Geom. Dedicata, 15 (1983), 137-153.
  • 14. H. Lüneburg, Translation Planes. Springer-Verlag, Berlin, New York, 1980.
  • 15. R. Mathon and G. Royle, The translation planes of order 49. Designs, Codes and Cryptography, 5 (1995), 57-72.
  • 16. M. Schönert et al., GAP Groups, Algorithms and Programming 3.3, Lehrstuhl D für Mathematik, RWTH Aachen, 1993.
  • 17. E. E. Shult, A sporadic ovoid in $\Omega^+(8,7)$. Algebras, Groups and Geometries, 2 (1985), 495-513.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 51E15, 68R05, 05B25

Retrieve articles in all journals with MSC (1991): 51E15, 68R05, 05B25


Additional Information

C. Charnes
Affiliation: Department of Computer Science University of Wollongong, FB Mathematik Universität Kaiserslautern
Email: charnes@cs.uow.edu.au

U. Dempwolff
Affiliation: Department of Computer Science University of Wollongong, FB Mathematik Universität Kaiserslautern
Email: dempwolff@mathematik.uni-kl.de

DOI: https://doi.org/10.1090/S0025-5718-98-00961-2
Received by editor(s): July 3, 1995
Received by editor(s) in revised form: April 23, 1997
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society